Nevada, 2014Wildfire in Nevada, July 1 to 10, 2014
July 1 to 10, 2014 · NWS VEF · 2 events in 2 counties and zones
Three wildfires broke out in southern Nevada, destroying several structures and vehicles before being contained.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Three wildfires broke out in southern Nevada, destroying several structures and vehicles before being contained.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 1, 7:58 AM PST, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 1, 7:58 AM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
858 AM PDT TUE JUL 1 2014
.SYNOPSIS...THE HOTTEST TEMPERATURES SO FAR THIS YEAR ARE EXPECTED
THROUGH MID WEEK UNDER AN AREA OF HIGH PRESSURE. THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS NEAR THE SOUTHERN SIERRA AND THE
MOUNTAINS OF THE SOUTHERN GREAT BASIN TODAY...THEN ADDITIONAL
MOISTURE INCREASING FROM THE SOUTHEAST WILL LEAD TO A SLIGHT CHANCE
OF THUNDERSTORMS IN NORTHWEST ARIZONA LATE IN THE WEEK.
&&
.UPDATE...MODELS CONTINUE TO INDICATE JUST ENOUGH MOISTURE AND
INSTABILITY FOR ISOLATED THUNDERSTORMS THIS AFTERNOON MAINLY IN THE
FAR NORTHWEST CORNER OF THE CWA AND OVER NORTHERN MOHAVE COUNTY.
CANNOT TOTALLY RULE OUT A STORM OVER THE SPRING MOUNTAINS AND
MOUNTAINS OF NORTHERN LINCOLN COUNTY. 12Z SOUNDING INDICATES A HIGH
OF 111 TODAY IN LAS VEGAS SO THE 112 WE ARE FORECASTING LOOKS PRETTY
GOOD. THE EXCESSIVE HEAT WARNING CONTINUES THROUGH WEDNESDAY
EVENING. NO UPDATES ANTICIPATED THIS MORNING. -HARRISON-
&&
.PREV DISCUSSION...
230 AM PDT TUE JUL 1 2014
.SHORT TERM...THROUGH WEDNESDAY NIGHT...SATELLITE LOOP SHOWED WEAK
SHORTWAVE TROUGH ROLLING INTO THE MONTEREY BAY AREA...WITH AN
ASSOCIATED BAND OF CLOUDS FROM SAN FRANCISCO THROUGH RENO AND INTO
NORTHERN LINCOLN COUNTY. ELSEWHERE ACROSS OUR CWA SKIES WERE CLEAR.
SURFACE OBS SHOWED LIGHT WINDS AND VERY WARM TEMPERATURES /STILL 95F
AT KLAS AT 230 AM/. THE HEAT IS THE MAIN CONCERN OF THE SHORT
TERM...AND THE EXCESSIVE HEAT WARNING THROUGH TOMORROW LOOKS GOOD.
SECONDARY CONCERN IS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE
SHORTWAVE TROUGH WILL HELP TRIGGER DEVELOPMENT IN AN ARC FROM THE
SIERRA CREST THROUGH THE SOUTHERN GREAT BASIN AND DOWN TO THE
MOUNTAINS OF CLARK AND MOHAVE COUNTIES...WITH THE MAIN CONCERNS
BEING LIGHTNING...ERRATIC WINDS...AND WILDFIRE STARTS. AS THE
SHORTWAVE TROUGH MOVES SLOWLY EAST TOMORROW...THE FLOW WILL TURN
MORE SOUTHWESTERLY OVER OUR AREA...WHICH SHOULD LIMIT ANY
THUNDERSTORM CHANCES TO THE MOUNTAINS OF THE FAR EASTERN CWA.
.LONG TERM...THURSDAY THROUGH TUESDAY...HOT TEMPERATURES WILL
CONTINUE LATE THIS WEEK AND THROUGH EARLY NEXT WEEK AS A STRONG
RIDGE REMAINS ANCHORED TO THE FOUR CORNERS AND GREAT BASIN REGIONS.
WE WILL ALSO BE WATCHING INCREASING AMOUNTS OF MONSOONAL MOISTURE
CREEPING INTO ARIZONA AS EASTERLY FLOW BECOMES BETTER ESTABLISHED
AROUND THE STRONG HIGH. TEMPERATURES THROUGH THE PERIOD WILL REMAIN
SEVERAL DEGREES ABOVE NORMAL, WITH SOME SLIGHT RELIEF POSSIBLE OVER
THE WEEKEND IN MOHAVE COUNTY THANKS TO ADDED MOISTURE AND CLOUD
COVER.
LOOKS LIKE THE FIRST REAL PUSH OF MONSOON MOISTURE WILL MAKE ITS WAY
INTO CENTRAL AND SOUTHERN ARIZONA THURSDAY, AND BEGIN TO EMERGE
ACROSS NORTHWEST ARIZONA FRIDAY. THIS PUSH WILL BE ENHANCED
SOMEWHAT BY THE PRESENCE OF A WEAK INVERTED TROUGH MOVING ALONG THE
SOUTHERN PERIPHERY OF THE WESTERN U.S. RIDGE. WIDESPREAD NEGATIVE
LIFTED INDICES ARE FORECAST ACROSS MOHAVE COUNTY BY THE ECMWF/AND TO
A LESSER DEGREE THE GFS/ BY FRIDAY AFTERNOON AND EVEN MORE SO BY
SATURDAY AFTERNOON. THIS SHOULD RESULT IN INCREASING COVERAGE OF
THUNDERSTORMS BY FRIDAY WITH ISOLATED TO SCATTERED STORM COVERAGE
EXPECTED THROUGH THE WEEKEND. ADDITIONALLY, THE ADDED CLOUD COVER
WILL KEEP TEMPERATURES DOWN A BIT IN MOHAVE COUNTY. FURTHER NORTH
AND WEST, FORECAST REMAINS DRY WITH LIMITED MOISTURE AND INSTABILITY
AVAILABLE FOR ANY THUNDER CHANCES. WE WILL HOWEVER NEED TO WATCH
OUTFLOWS FROM ARIZONA AND NORTHWEST MEXICO FOR ANY UNFORESEEN
MOISTURE INCREASES.
NEXT WEEK, HIGH PRESSURE WILL REMAIN IN THE SAME GENERAL LOCATIONS
WITH THE MONSOON FLOW PERSISTING ACROSS ARIZONA. KEPT TEMPERATURES
ABOVE CLIMO ALONG WITH SLIGHT THUNDER CHANCES IN MOHAVE COUNTY.
&&
.AVIATION...FOR MCCARRAN...EASTERLY WIND COMPONENTS WILL CONTINUE TO
DEVELOP AT THE TERMINAL IN THE LATE MORNING AND EARLY AFTERNOON EACH
DAY THROUGH WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE SPRING MOUNTAINS
AND IN THE MORMON MESA CORRIDOR...WITH THE MAIN THREAT BEING ERRATIC
GUSTY WINDS. VERY HOT TEMPERATURES WILL RESULT IN HIGH DENSITY
ALTITUDES AND LOW LEVEL TURBULENCE EACH DAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...VERY HOT TEMPERATURES WILL RESULT IN HIGH DENSITY
ALTITUDES AND LOW LEVEL TURBULENCE EACH DAY THROUGH WEDNESDAY. THERE
WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
FROM THE SIERRA NEVADA ACROSS THE HIGHER TERRAIN OF THE SOUTHERN
GREAT BASIN AND OVER THE MOUNTAINS OF CLARK AND MOHAVE
COUNTIES...WITH THE MAIN THREAT BEING ERRATIC GUSTY WINDS.
&&
.FIRE WEATHER...A WEAK SHORTWAVE MAY TRIGGER ISOLATED THUNDERSTORMS
OVER THE HIGHER TERRAIN OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND
NORTHERN INYO COUNTY TUESDAY AFTERNOON AND EVENING. HOWEVER...IT
LOOKS LIKE COVERAGE WILL BE VERY ISOLATED AND NOT ENOUGH TO JUSTIFY
A RED FLAG WARNING FOR DRY LIGHTNING. CONFIDENCE IS NOT VERY HIGH
THAT WE WILL EVEN SEE THUNDERSTORMS DEVELOP AT ALL...MAYBE JUST MORE
EXTENSIVE CUMULUS DEVELOPMENT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 10 PM PDT
WEDNESDAY FOR NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 10 PM MST
WEDNESDAY FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 10 PM PDT
WEDNESDAY FOR CAZ522>527.
&&
MORGAN/OUTLER
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 1, 1:09 AM PST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
209 AM PDT TUE JUL 1 2014
AZZ002-036-CAZ522>527-NVZ016-017-020>022-020700-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
209 AM PDT TUE JUL 1 2014 /209 AM MST TUE JUL 1 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
VERY HOT TEMPERATURES ARE EXPECTED TODAY...AND AN EXCESSIVE HEAT
WARNING IS IN EFFECT. STAY COOL AND HYDRATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH WEDNESDAY AS
VERY HOT TEMPERATURES WILL CONTINUE. ONLY A SLIGHT DROP IN
TEMPERATURES IS EXPECTED THURSDAY THROUGH MONDAY...SO STAY COOL AND
HYDRATED THROUGH THE HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.
AZZ003-020700-
NORTHWEST DESERTS-
209 AM MST TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
VERY HOT TEMPERATURES ARE EXPECTED TODAY...AND AN EXCESSIVE HEAT
WARNING IS IN EFFECT. STAY COOL AND HYDRATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH WEDNESDAY AS
VERY HOT TEMPERATURES WILL CONTINUE. ONLY A SLIGHT DROP IN
TEMPERATURES IS EXPECTED THURSDAY THROUGH MONDAY...SO STAY COOL AND
HYDRATED THROUGH THE HOLIDAY WEEKEND. THERE WILL BE A SLIGHT CHANCE
OF THUNDERSTORMS BEGINNING ON INDEPENDENCE DAY...WITH THE MAIN
THREATS BEING LIGHTNING...ERRATIC WINDS...AND FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.
AZZ001-020700-
NORTHWEST PLATEAU-
209 AM MST TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
HOT TEMPERATURES ARE EXPECTED AGAIN TODAY. STAY COOL AND HYDRATED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HOT TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY...WITH ONLY A
SLIGHT DROP EXPECTED BEGINNING THURSDAY...SO STAY COOL AND HYDRATED
THROUGH THE HOLIDAY WEEKEND. THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS BEGINNING ON INDEPENDENCE DAY...WITH THE MAIN THREATS
BEING LIGHTNING...ERRATIC WINDS...AND WILDFIRE STARTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.
CAZ519>521-NVZ014-015-018-019-020700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-
209 AM PDT TUE JUL 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
HOT TEMPERATURES ARE EXPECTED AGAIN TODAY...SO STAY COOL AND
HYDRATED. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS
AFTERNOON...WITH THE MAIN THREATS BEING LIGHTNING...ERRATIC
WINDS...AND WILDFIRE STARTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HOT TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY...WITH ONLY A
SLIGHT DROP EXPECTED BEGINNING THURSDAY...SO STAY COOL AND HYDRATED
THROUGH THE HOLIDAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.
MORGAN
Wildfire, Western Clark/Southern Nye
- When
- July 1, 12:00 PM PST to 2:00 PM PST
- Where
- Western Clark/Southern Nye forecast zone
- Injuries
- 2 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
A wildfire in Pahrump burned two sheds, a mobile home, and two motor homes, displacing four families. Two volunteer firefighters also suffered heat exhaustion in the 109 degree temperature.
Wildfire, Lincoln County Except the Sheep Range
- When
- July 2, 5:25 PM PST to July 10, 12:00 PM PST
- Where
- Lincoln County Except the Sheep Range forecast zone
- Property damage
- $75,000
- Reported by
- Other Federal Agency
- Coordinates
- 37.643, -114.877 (the zone’s center; the record gives no point)
The Cottonwood Fire and Middle Ridge Fire were started by lightning near the Utah state line. The fires destroyed two cabins and a trailer home and damaged a cemetery. Beaver Dam State Park was also closed for a time due to the fires.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
- Damaging Winds in New York, July 1 to 2, 2014$70,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536150, 536151.